Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Severe hair loss, taking antibiotics for acne. How can I fix this?

I have been taking the following antibiotics - oxytetracycline for two weeks followed by lymecycline for 3 weeks and now two weeks of oxytetracycline again. I am experiencing terrible hair loss and think this must be due to the antibiotics. I will most likely not be able to see my dermatologist for at least a few weeks.. Even though I can not cope with the inflammation from the acne , I also can not cope with the hair loss as i have very fine hair as it is. If I stopped taking the remainder of the oxytetracycline prescription immediately how long would I need for my hair to stop falling out? I know I will have to wait for the lost hair to grow back, however Is there anything I can do to stop the hair from falling out right now?
Asked On : Fri, 14 Dec 2012
Answers:  1 Views:  197
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Thanks for the query.

You might be loosing hair due to stress on body,

Even antibiotics act like stressors.

This type of hair loss is called as telogen effluvium.

Dont worry you will regain your hair.

Use minoxidil,

Its a good treatment.

take any diet rich in protein.

Let me know if you have any other doubt.

you can ask a direct question to me on this forum, following the below link.

Wishing you a good health.
Thank you
Answered: Mon, 5 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor